Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why are my t-cells progressively dropping while my viral load in undetectably?
May 6, 2012

I have been HIV positive for 20 years. I have been seeing an HIV specialist for the same amount of time. I have been taking opi-pack vitamins for years, excercise daily for two hours, a very good nutrition plan, have cycled on test-c and decca yet for the passed two years my t-cells have dropped from 700 to 350. My viral load in undetectable. Yet my doctor thinks that I may be over doing my supplements and is requesting me to stop for awhile. I don't know what I am doing wrong if anything. Any advise.

Response from Mr. Vergel

Most importantly, has your percentage of CD4 cells dropped?

If it is very difficult to determine why drops in CD4 cells like yours in people who remain virologically suppressed mean, or why these drops happen.

Are your hormones within normal ranges (thyroid, testosterone)? Have you lost any weight or gone through stress in the past two years? Are you exercising too much? Has your doctor tested you for STDs (I am hearing from some doctors that people live for years with some without knowing, which could affect the immune system)?

The largest drops in CD4 cells in my life have happened through periods of turmoil (breakups and other issues). I am not sure how stable your life has been lately.

If you have not added any new supplements in the past two years, I doubt that supplements are to blame. But if you have added anything new, it would not be a bad idea to stop them and see what happens.

You do not say how old you are. Immune senescence (aging)is a well documented fact as we age, but it is a gradual issue that may affect immune function. It would not explain your decrease in the past 2 years.

I wish I had more to say, but please let me know if you have answers to the above questions.

Nelson Vergel



Previous
recently diagnosed
Next
Re: Dolor abdominal y de caderas

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement